# SDR CA040212002

- Difficulty date: January 30, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Beech 1900D
- System (JASC): 2435 · Starter-Generator
- Part: Armature
- Part number: 23078330
- Condition: Failed
- Location: Commutator
- Component: Starter Gen, Lucas
- Component part number: 23078019
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ONE HALF OF ONE COMMUTATOR BAR MISSING (BROKEN OFF), TIPS OF FAN BLADES BROKEN OFF AND DAMAGED. THE EXACT SEQUENCE OF EVENTS CANNOT BE ACCURATELY DETERMINED, BUT IT APPEARS THAT THE PORTION OF THE COMMUTATOR BAR (NOT FOUND) BROKE OFF, DAMAGED THE NEAREST BRUSH AND WAS KICKED OUT INTO THE FAN, DAMAGING THE BLADES. BEARINGS SMOOTH, STATOR PASSED ALL CHECKS.  PREVIOUS SERVICE WAS A ROUTINE OVERHAUL AND CERTIFICATION OF ALL PARTS INSTALLED IS ON FILE. FAILURE IS UNRELATED TO WORKMANSHIP. DUE TO THE NATURE OF THIS FAILURE, A COMPLETE OVERHAUL IS NECESSARY.
